Alert archive / Virginia / Flash Flood Watches in 2011

Flash Flood Watch 3, NWS Blacksburg, VA

May 12, 201116 counties in Virginia; 8 counties in North Carolina; Mercer County, Monroe County, Summers County, West Virginia

NWS Blacksburg, VA issued this flash flood watch at May 12, 2011, 5:27 PM EDT for 16 counties in Virginia; 8 counties in North Carolina; Mercer County, Monroe County, Summers County, West Virginia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 12, 2011, 5:27 PM EDT (21:27 UTC)
Expired
May 12, 2011, 10:55 PM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA
Flood severity
None
All 27 counties

Alleghany County, NC, Ashe County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Bland County, VA, Carroll County, VA, City of Galax, VA, City of Martinsville, VA, City of Radford, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WGUS61 KRNK 122127
FFARNK

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT THU MAY 12 2011

...THUNDERSTORMS WITH HEAVY RAIN THIS AFTERNOON AND EVENING...

.SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMSM WILL MOVE ALONG
A STATIONARY FRONT THAT EXTENDED FROM WEST VIRGINIA INTO NORTH
CAROLINA. 

NCZ001>005-018>020-VAZ007-009>017-032-033-043-WVZ042>044-130400-
/O.NEW.KRNK.FF.A.0003.110512T2127Z-110513T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-MERCER-SUMMERS-MONROE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...TAZEWELL...
MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...
BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
GALAX...FLOYD...STUART...ROCKY MOUNT...MARTINSVILLE...BLUEFIELD...
FLAT TOP...HINTON...HIX...UNION
527 PM EDT THU MAY 12 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA...VIRGINIA 
  AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... 
  IN NORTH CAROLINA...ALLEGHANY NC...ASHE...ROCKINGHAM... 
  STOKES...SURRY...WATAUGA...WILKES AND YADKIN. IN VIRGINIA... 
  BLAND...CARROLL...FLOYD...FRANKLIN...GILES...GRAYSON...HENRY...
   MONTGOMERY...PATRICK...PULASKI...SMYTH...TAZEWELL AND WYTHE. 
  IN SOUTHEAST WEST VIRGINIA...MERCER...MONROE AND SUMMERS. 

* UNTIL MIDNIGHT EDT TONIGHT

* SCATTERED TO NUMEROUS THUNDERSTORMS MAY PRODUCE UP TO THREE
  INCHES OF RAIN. LOCATIONS THAT RECIEVE SEVERAL THUNDERSTORMS MAY
  GET ENOUGH RAINFALL TO PRODUCE FLASH FLOODING. 

* LOCAL STREAMS AND CREEK MAY QUIKCLY RISE OUT OF THEIR BANKS.
  FLOODING OF LOW WATER CROSSING AND POOR DRAINAGE AREAS INCLUDING
  INTERSECTIONS IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

DO NOT DRIVE THROUGH WATER FLOWING ACROSS A ROAD. TURN AROUND...
DONT DROWN. 

&&

$$
1 follow-up statement
172 
WGUS61 KRNK 130255
FFARNK

FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
1055 PM EDT THU MAY 12 2011

...HEAVY RAIN OVER FOR TONIGHT...

NCZ001>005-018>020-VAZ007-009>017-032-033-043-WVZ042>044-130400-
/O.CAN.KRNK.FF.A.0003.000000T0000Z-110513T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-MERCER-SUMMERS-MONROE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE...TAZEWELL...
MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...
BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...
GALAX...FLOYD...STUART...ROCKY MOUNT...MARTINSVILLE...BLUEFIELD...
FLAT TOP...HINTON...HIX...UNION
1055 PM EDT THU MAY 12 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA...VIRGINIA
AND SOUTHEAST WEST VIRGINIA HAS BEEN CANCELLED. 

PARTS OF THE NEW RIVER BASIN HAD TWO TO THREE INCHES OF RAIN FROM
THUNDERSTORMS THURSDAY AFTERNOON. 

MOST OF THE SHOWERS AND THUNDERSTORMS HAVE DISSIPATED SO THE
THREAT OF FLOODING HAS DIMINISHED. 

MORE STORMS WITH HEAVY RAIN ARE EXPECTED FRIDAY AFTERNOON AND
EVENING. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at May 12, 4:33 PM EDT, 54 minutes earlier.

Area forecast discussion, May 12, 4:33 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT THU MAY 12 2011

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A FRONTAL
BOUNDARY SITUATED ACROSS THE WESTERN PORTION OF THE FORECAST AREA.
SHOWERS AND THUNDERSTORMS WILL BE MORE WIDESPREAD THIS WEEKEND AS
AN UPPER LEVEL LOW APPROACHES THE REGION FROM THE CENTRAL PLAINS.

&&

.NEAR TERM /THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE PUSHING IN FROM WEST
VIRGINIA THROUGH THE EVENING...WITH THE MOST INTENSE STORMS
OCCURRING WEST OF THE BLUE RIDGE. STORMS SO FAR TODAY HAVE WEAKENED
AS THEY MADE IT INTO THE MORE STABLE AIR OF THE VIRGINIA
PIEDMONT...WHERE CLOUD COVER HAS STRONGLY LIMITED SURFACE
HEATING. BELIEVE THAT THE MORE INTENSE THUNDERSTORM ACTIVITY WILL
TRANSITION TO THE MOUNTAIN EMPIRE REGION...AND THE NEW RIVER
VALLEY THIS EVENING...WHERE ONLY SCATTERED CLOUD COVER HAS ALLOWED
SURFACE TEMPERATURES TO LIFT INTO THE UPPER 70S AND LOW 80S.

ONCE THESE STORMS SUBSIDE THIS EVENING...OUR VERY MOIST ATMOSPHERE
WILL RESULT IN ANOTHER ROUND OF FOGGY CONDITIONS ACROSS THE
REGION. FORECAST MODELS AGAIN WANT TO BRING DRIER AIR INTO OUR
EASTERN COUNTIES AND ARE CALLING FOR OVERNIGHT LOWS IN THE LOW TO
MID 50S. DO NOT SEE ANY MECHANISM WHICH WILL CARRY THAT DRIER AIR
INTO THE AREA...AND WILL GO ABOVE FORECAST GUIDANCE AND CALL FOR
OVERNIGHT LOWS IN THE UPPER 50S TO NEAR 60 ACROSS SOUTHSIDE
VIRGINIA AND THE NORTH CAROLINA PIEDMONT.

MORE SHOWERS AND THUNDERSTORMS WILL RETURN FOR FRIDAY AS THE
STATIONARY FRONT HOLDS IN PLACE AND ANOTHER UPPER LEVEL
DISTURBANCE PUSHES ACROSS OUR AREA FROM THE GREAT LAKES REGION.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
UNSETTLED WEATHER EXPECTED THROUGH THE WEEKEND.  UPPER TROF OVER THE
MID SECTION OF THE COUNTRY INCHES CLOSER AND BEGINS TO CUT-OFF.
SINCE WE WILL BE ON THE EASTERN SIDE OF THE TROF...EXPECT DEEP
PLUME OF MOISTURE TO BE FUNNELED NORTHWARD FROM THE GULF OF MEXICO
AND INTO THE MID ATLANTIC REGION...FUELING SCATTERED TO NUMEROUS
SHOWERS AND STRONG THUNDERSTORMS.  PWATS FRIDAY NIGHT THROUGH
SATURDAY WILL BE IN THE NEIGHBORHOOD OF 1.5 INCHES...SUPPORTING A
HEAVY RAIN THREAT.  BY SATURDAY NIGHT INTO SUNDAY THE DEEPER
MOISTURE GETS SHUNTED TO THE EAST...HOWEVER THE UPPER LOW WILL DRIFT
OVERHEAD AND CUT-OFF...LEAVING THE AREA UNDERNEATH A SPIRALING
CLOUD FIELD WITH AREAS OF SHOWERS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE CRYSTAL BALL LOOKS MARKEDLY CLOUDY FOR EARLY NEXT WEEK. OMEGA
BLOCK OVER THE ROCKIES WILL BECOME A REX BLOCK WITH HIGHER HEIGHTS
JUST SOUTH OF HUDSON BAY NORTH OF A CLOSED LOW OVER THE EAST CENTRAL
CONUS...THE STACKED LOW THE FOCUS FOR OUR WEATHER FOR MOST OF THE
WEEK. BOTH THE ECMWF AND THE GFS DUMP ADDITIONAL DISTURBANCES INTO
THE CLOSED UPPER LOW...RESULTING IN PERIODS OF TIME WHERE THE RAIN
CHANCES WILL BECOME HIGHER DURING THE 4 DAY PERIOD.  ATTM IT APPEARS
THE GREATEST THREAT FOR PRECIP AND HIGHEST QPF WILL BE EARLY IN THE
WEEK...ESPECIALLY MONDAY AND TUESDAY...WHEN THE LOW IS PRACTICALLY
OVHD...THEN A DECREASING TREND AS THE UPPER LOW FILLS AND DRIFTS
SLOWLY NORTHWARD FOR THE LATTER HALF OF THE WEEK. TEMPERATURES ARE
EXPECTED TO REMAIN RELATIVELY COOL MONDAY...TUESDAY...AND WEDNESDAY
DUE TO THE ABUNDANT CLOUD COVER AND SHOWERS...THEN BEGIN THE
TRANSITION TO WARMER NUMBERS FOR THE LATTER HALF OF THE WEEK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
EXPECT SHOWERS AND THUNDERSTORMS TO AFFECT ROA...DAN...BCB...AND
LWB THROUGH THIS AFTERNOON AND EARLY EVENING...WITH THUNDERSTORM
ACTIVITY TRANSITIONING TOWARD BLF LATER THIS EVENING. MAIN THREATS
WITH THIS ACTIVITY WILL BE LARGE HAIL AND PERIODS OF HEAVY RAIN
WHICH WILL LOWER VISIBILITIES TO LESS THAN 1SM MILE FOR BRIEF
PERIODS OF TIME. CEILINGS AND VISIBILITIES WILL LOWER TO IFR AGAIN
TOWARD THE SUNRISE HOURS OF FRIDAY...WITH FOG SETTING IN SOME
AREAS. WIDESPREAD CLOUD COVER WILL LIMIT HEATING THROUGH FRIDAY
AFTERNOON...WHICH WILL PROLONG THE LOWER VISIBILITIES AND LOW
CEILINGS. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA
FRIDAY AFTERNOON...TRIGGERING ANOTHER ROUND OF SHOWER AND
THUNDERSTORM ACTIVITY.

EXPECT A SLOW MOVING UPPER LEVEL LOW TO PUSH INTO OUR REGION THIS
WEEKEND...WHICH WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS...
AS WELL AS PROLONGED PERIODS OF MVFR AND IFR CONDITIONS...FOR OUR
REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...PM
LONG TERM...PM
AVIATION...NF
Hazardous weather outlook, May 12, 3:08 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT THU MAY 12 2011

VAZ007-009>014-018>020-022>024-WVZ042>045-131915-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
GREENBRIER-
308 PM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING FOR AREAS ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS IN
VIRGINIA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND VERY HEAVY RAIN...IN ADDITION TO STRONG WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-131915-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
308 PM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 12, 4:27 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             3 NNE INDIAN MILLS      37.57N 80.79W
05/12/2011  E0.50 INCH       SUMMERS            WV   PUBLIC

            DIME SIZE HAIL IN FOREST HILL

&&

PW
Local storm report, May 12, 4:31 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             3 NNE INDIAN MILLS      37.57N 80.79W
05/12/2011  E1.00 INCH       SUMMERS            WV   PUBLIC

            QUARTER SIZE HAIL NEAR FOREST HILL

&&

PW
Local storm report, May 12, 4:45 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             1 ENE BUCK              37.61N 80.81W
05/12/2011  E1.00 INCH       SUMMERS            WV   PUBLIC

&&

PW
Local storm report, May 12, 5:06 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             5 NW HILLSVILLE         36.81N 80.81W
05/12/2011  E1.00 INCH       CARROLL            VA   PUBLIC

            QUARTER SIZE HAIL WAS FALLING NEAR THE INTERSECTION OF
            HIGHWAY 52 AND ROTENIZER DRIVE.

&&

16
Local storm report, May 12, 5:17 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             3 NE PETERSTOWN         37.43N 80.79W
05/12/2011  E0.75 INCH       MONROE             WV   PUBLIC

&&

CHENARD
Local storm report, May 12, 5:27 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             3 WSW HILLSVILLE        36.75N 80.77W
05/12/2011  E1.00 INCH       CARROLL            VA   TRAINED SPOTTER

            QUARTER SIZE HAIL AT THE INTERSTATE 77 EXIT FOR
            HILLSVILLE

&&

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 5:40 AM EDTSpecial Weather StatementRNKFloyd35 min
May 12, 1:11 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, Rockbridge46 min
May 12, 2:23 PM EDTSpecial Weather StatementRNKAlleghany, Botetourt, City of Covington67 min
May 12, 2:43 PM EDTSpecial Weather StatementRNKBedford62 min
May 12, 3:07 PM EDTSevere Thunderstorm WarningRNKGiles53 min
May 12, 3:23 PM EDTSpecial Weather StatementRNKBedford67 min
May 12, 3:30 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Montgomery, Pulaski, City of Radford60 min
May 12, 3:42 PM EDTSpecial Weather StatementRNKPittsylvania, City of Danville33 min
May 12, 4:13 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski62 min
May 12, 4:38 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Patrick, Roanoke50 min
May 12, 4:40 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe50 min
May 12, 5:25 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe65 min
May 12, 6:01 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Patrick, City of Galax59 min
May 12, 6:32 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Wythe58 min
May 12, 6:56 PM EDTFlash Flood WarningRNKCarroll, Wythe4 hr
May 12, 7:24 PM EDTSpecial Weather StatementRNKCity of Galax66 min
May 11, 8:42 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Watauga, Wilkes63 min
May 11, 10:13 PM EDTSpecial Weather StatementRNKWatauga32 min
May 12, 4:19 PM EDTSpecial Weather StatementRNKCaswell56 min
May 12, 7:39 PM EDTSpecial Weather StatementRNKWilkes66 min
May 12, 4:01 AM EDTSpecial Weather StatementRNKSummers29 min
May 12, 11:53 AM EDTSpecial Weather StatementRNKGreenbrier52 min
May 12, 2:11 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Summers64 min
May 12, 2:35 PM EDTSpecial Weather StatementRNKMonroe55 min

Nearby

Flash Flood Watches in Virginia, 2011Flash Flood Watches in North Carolina, 2011Flash Flood Watches in West Virginia, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.